Florida, 2011Heat in Florida, November 15, 2011
November 15, 2011 · NWS MFL · 1 event in 1 county or zone
Unseasonably warm and humid weather occurred across south Florida through the middle of November in association with southeast wind flow around a high pressure area over the Atlantic.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Unseasonably warm and humid weather occurred across south Florida through the middle of November in association with southeast wind flow around a high pressure area over the Atlantic.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Nov 15, 6:26 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Nov 15, 6:26 AM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
626 AM EST TUE NOV 15 2011
.UPDATE...VFR AND SKC-FEW015 PREVAILS ALONG THE ATLANTIC COAST THIS
MORNING. GFS/LAMP WERE WAY OFF WITH THIS ONE. SO THE NEW TAFS HAVE
VFR AND NO MENTION OF MVFR THROUGH THE PERIOD FOR THE EAST COAST.
ANY SHOWER WILL BE FEW AND FAR BETWEEN AND SO BRIEF THAT I OMITTED
THIS FROM THE TAFS AS WELL. KAPF IS AN ENTIRELY DIFFERENT MATTER
AS THEY AREA NOW DOWN TO 3/4SM VV001. THIS WILL LIKELY PREVAIL
THROUGH 13Z BEFORE A RETURN OF VFR THERE BY LATE MORNING. KAPF
COULD DROP DOWN TO IFR AGAIN TONIGHT...BUT THIS IS FAR OUT IN TIME
AND LOW CONFIDENCE TO INCLUDE IN THE TAF AT THIS TIME. /GREGORIA
&&
.PREV DISCUSSION... /ISSUED 308 AM EST TUE NOV 15 2011/
DISCUSSION...CURRENTLY SOME WIDELY SCATTERED SHRA MOVING NW FROM
THE ATLC ONSHORE MAINLY AFFECTING PALM BEACH COUNTY AND THE LAKE
OKEE REGION. AMPLE LOW LEVEL CLOUDINESS E HALF OF S FLA BUT MOSTLY
CLEAR W. EXPECT FOG TO DEVELOP WITH INTERIOR AND W MOST AFFECTED.
HIGH PRES ALOFT MOVES OVER S FLA TODAY AND PARKS OVER THE AREA
THROUGH MIDWEEK AS A FULL LATITUDE TROUGH OVER THE CENTRAL U.S.
MOVES TO THE NE BUT GRADUALLY FILLS. AT THE SURFACE...A RIDGE OF
HIGH PRES EXTENDS FROM THE ATLC W ACROSS N FLA AND ALONG THE COAST
OF THE N GULF COAST TODAY. THE RIDGE SLIDES SOUTHWARD OVER CENTRAL
FLA TUE AND OVER S FLA WED AS A COLD FRONT...ASSOCIATED THE THE
UPPER TROUGH...MOVES INTO THE SE U.S. A VERY MOIST SOUTHERLY FLOW
WILL CONTINUE WITH VARIABLE CLOUDINESS...A SLIGHT CHANCE OF SHRA (
MAINLY E AND MAINLY NOCTURNALLY ) WITH MAX/MIN TEMPS ABOVE NORMS FOR
THIS TIME OF YEAR. E COAST FLIRTING WITH RECORD HIGH MINIMUMS THIS
MORNING AND WEDNESDAY MORNING.
EXTENDED PERIOD...THURSDAY THROUGH MONDAY...THE SURFACE RIDGE
SHIFTS E INTO THE ATLC THURSDAY AND FRIDAY AS THE WEAK FRONTAL
BOUNDARY SAGS INTO THE CENTRAL FLA. THE FRONT STALLS AND BECOMES
DIFFUSE N OF LAKE OKEE. HIGH PRES THEN BUILDS OVER THE SE U.S. N OF
THE STALLED FRONT AND MOVES INTO THE MID ATLC STATES WITH EASTERLY
FLOW OFF OF THE ATLC DEVELOPING. LITTLE IN THE WAY OF INCREASED
CHANCES OF RAIN WITH MAX/MIN TEMPS CONTINUING ABOVE NORMAL.
MARINE...SOUTHEAST WIND GENERALLY LESS THAN 15 KNOTS WITH SEAS 4 FT
OR LESS THROUGH FRIDAY THEN POSSIBLY WINDS AND SEAS INCREASING
SATURDAY.
FIRE WEATHER...NO PROBLEMS OR CONCERNS WITH ABUNDANT LOW LEVEL
MOISTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 83 72 83 69 / 10 10 10 10
FORT LAUDERDALE 84 75 84 73 / 10 10 10 10
MIAMI 84 74 85 72 / 10 10 10 10
NAPLES 86 70 84 67 / 10 - 10 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...15/JR
AVIATION/RADAR...57/DG
Hazardous weather outlook, Nov 15, 3:03 AM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
303 AM EST TUE NOV 15 2011
FLZ063-066>075-168-172>174-160900-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
303 AM EST TUE NOV 15 2011
...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
RIP CURRENTS: EAST WINDS AROUND 15 MPH WILL PRODUCE A MODERATE
RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
GREGORIA
In the hours before
Special weather statement, Nov 15, 5:07 AM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
507 AM EST TUE NOV 15 2011
FLZ063-066-067-070-071-151300-
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK
507 AM EST TUE NOV 15 2011
...FOG DEVELOPING OVER THE INTERIOR AND GULF COAST EARLY THIS MORNING...
AREAS OF FOG WAS DEVELOPING EARLY THIS MORNING ACROSS PORTIONS OF
INTERIOR AND SOUTHWEST FLORIDA. MOTORISTS SHOULD BE ALERT THAT
VISIBILITIES WILL DROP TO AROUND A HALF MILE ACROSS SOME AREAS EARLY
THIS MORNING. LEAVE MORE DISTANCE BETWEEN YOU AND OTHER VEHICLES
AND USE LOW BEAM HEADLIGHTS WHEN DRIVING THROUGH THE FOG.
GREGORIA
Special weather statement, Nov 15, 7:20 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
720 AM EST TUE NOV 15 2011
FLZ063-066-067-069>071-151400-
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK
720 AM EST TUE NOV 15 2011
...HEADLINE...
PATCHY TO AREAS OF FOG OVER THE INTERIOR AND WEST COAST METRO
AREAS OF SOUTH FLORIDA WILL CONTINUE TO SLOWLY BURN OFF THROUGH 9
AM EST THIS MORNING. MOTORISTS SHOULD BE ALERT THAT VISIBILITIES
IN THE FOG COULD FALL DOWN TO AROUND A HALF MILE ACROSS SOME AREAS
EARLY THIS MORNING. LEAVE MORE DISTANCE BETWEEN YOU AND OTHER
VEHICLES AND USE LOW BEAM HEADLIGHTS WHEN DRIVING THROUGH THE FOG
THIS MORNING.
Special weather statement, Nov 15, 7:22 AM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED FOR HEADLINE
NATIONAL WEATHER SERVICE MIAMI FL
722 AM EST TUE NOV 15 2011
FLZ063-066-067-069>071-151400-
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK
722 AM EST TUE NOV 15 2011
...PATCHY TO AREAS OF FOG CONTINUES ACROSS INTERIOR AND WEST COAST
METRO AREAS THROUGH 9 AM EST THIS MORNING...
PATCHY TO AREAS OF FOG OVER THE INTERIOR AND WEST COAST METRO
AREAS OF SOUTH FLORIDA WILL CONTINUE TO SLOWLY BURN OFF THROUGH 9
AM EST THIS MORNING. MOTORISTS SHOULD BE ALERT THAT VISIBILITIES
IN THE FOG COULD FALL DOWN TO AROUND A HALF MILE ACROSS SOME AREAS
EARLY THIS MORNING. LEAVE MORE DISTANCE BETWEEN YOU AND OTHER
VEHICLES AND USE LOW BEAM HEADLIGHTS WHEN DRIVING THROUGH THE FOG
THIS MORNING.
Heat, Metropolitan Miami-Dade
- When
- November 15, 9:00 AM EST to 10:00 AM EST
- Where
- Metropolitan Miami-Dade forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Heat index values in the mid to upper 80s resulted in a University of Miami football player to suffer from heat exhaustion. He was taken to the hospital where he was treated and reported in good condition.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Louisiana, November 15 to 16, 2011$102,000 · EF1 · 4 events
- Blizzard and High Wind in Alaska, November 15 to 17, 2011$45,000 · 102 kt wind · 4 events
- Damaging Winds in Texas, November 15, 201159 kt wind · 6 events
- Heavy Rain in Arkansas, November 15, 20111 event
- Extreme Cold in Alaska, November 15 to 21, 20111 event
- Heavy Snow in North Dakota, November 15, 20111 event
- Drought in Minnesota, November 15 to 30, 20111 event
- Tornado in Texas, November 15, 2011EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354723.